MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 36"(90CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 36"(90CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z347H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: what measures were taken to retrieve the broken piece? x-ray, the surgeon was able to grasp the pieces and remove them, a magnet was attempted unsuccessfully.Was there any additional tissue damage as a result of searching for the needle piece? no.Were x-rays taken to locate the needle pieces? yes.At what location was the needle found? surgical site; needle broke during closing.Was the patient brought back to or to have needle removed or was the needle removed during the initial procedure? needle was removed during the case.Does a piece of the needle remain in the patient¿s tissue? if yes, what tissue structure is it located? no.If retained, what is the surgeon's opinion of consequences to the patient? n/a.What in the physicians opinion are the factors contributing to the event? na.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Event or Problem Description
It was reported that the patient underwent a periop procedure on (b)(6) 2018, and suture was used.During the procedure, the needle was broken in two pieces.The surgeon was able to remove the pieces before the end of the case.There were no patient consequences reported.Additional information has been requested.

Brand Name
PDS II SUTURE 36"(90CM) 1 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7250977
Report Number2210968-2018-70748
Device Sequence Number11020847
Product Code NEW
UDI-Device Identifier10705031060685
UDI-Public10705031060685
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberZ347H
Device Lot NumberLKM186
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1